Alert archive / Louisiana / River Flood Warnings in 2023
River Flood Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jan 8, 2023, 10:01 AM CST for Calcasieu Parish, Louisiana. It was in force for 21 days.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2023, 10:01 AM CST (16:01 UTC)
- Expired
- Jan 29, 2023, 10:01 AM CST
- In force
- 21 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at White Oak Park (CWOL1).
- Action stage
- 1.5 ft
- Minor stage
- 2 ft
- Moderate stage
- 4 ft
- Major stage
- 6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jan 8, 6:05 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Jan 8, 6:05 AM CST, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 605 AM CST Sun Jan 8 2023 ...New AVIATION... .SHORT TERM... (Today through Tuesday night) Issued at 410 AM CST Sun Jan 8 2023 CDFNT slowly progressing into the area over the past few hours, with an estimated position near or just SE of a line from Natchitoches to Jasper to Houston based on SFC observations. Regional radar imagery reveals a rather broad swath of areas of rain with embedded heavier showers and thunderstorms either side of the boundary. This activity, along with the front, will continue to gradually push EWD across the area this morning and into the afternoon, exiting to the east by late afternoon or early evening as an upstream shortwave over west TX this morning translates across TX and LA. Until then, cannot rule out a localized flood risk via high rain rates and cell training, but do not expect widespread heavy rainfall. A relatively cooler and drier airmass will filter into the region in the wake of the front, with a decent amount of clearing expected this afternoon into this evening. Although highs today will continue to be above normal (65 to 70), this is certainly cooler than the record/near record warmth seen yesterday. Cloud cover will begin to return overnight into MON, however, as additional upstream shortwave energy over the Baja this morning treks EWD across TX. Latest guidance continues to depict best MSTR quality remaining over the Gulf as this feature traverses the area MON night, so small NBM PoPs generally along/S of I-10 look good. Expect highs MON to be very near seasonal normals with a cool SFC high prevailing underneath considerable cloud cover ahead of the shortwave. In the wake of this feature, the SFC high departs to the east with a light southerly flow returning under SW to westerly low to mid level flow. This WAA regime will send highs TUE back into the upper 60s/lower 70s. 13 && .LONG TERM... (Wednesday through Sunday) Issued at 410 AM CST Sun Jan 8 2023 Wednesday morning will start off with nearly zonal flow aloft and two troughs, one weak one over the central Gulf and another deepening one over the Four Corners States. At the surface, a high pressure centered over FL will shift east as the system to our west inches closer towards us. This will create a tight pressure gradient, with winds out of the south near 10-20 MPH sustained and higher gusts. This will pull in a plume of gulf moisture with PWATs in the 75th to 90th percentile ahead of the next front. Models seem to be in better agreement as to the upper level trough and attached front out west. Going into Thursday, the trough will be centered over the plains with the front sweeping through our region. Conditions after the front will start off breezy with winds out of the north and clearing skies. Our region will be sandwiched between the departing system to the east and an elongated ridge out to the west. Going into the weekend, winds will settle as the ridge builds into the area. However going into Sunday an upper level ridge will be overhead with the surface high over the east coast and another approaching system out west. This will lead to another round of strong southerly winds with moisture creeping back into the region. Temperatures will be quite warm before the front with highs in the 70s during the day and 60s at night. Post front temps will be brought back down to climatological norms in the 60s during the day and upper 30s to 40s overnight. One thing to note is that wind chill values are expected to fall into the low to mid 30s behind the front. Sunday will be nearly 10 degrees higher due to setup described above. Stigger/87 && .AVIATION... (12Z TAFS) Issued at 548 AM CST Sun Jan 8 2023 Messy forecast this morning as a cold front and upper level disturbance are yielding areas of rain with embedded heavier showers and thunderstorms as they progress through the area. MVFR to VFR has tended to prevail away from the heavier showers and thunderstorms, with these resulting in IFR to LIFR CIGS/VSBYS. A more prevalent period of IFR CIGS is possible following frontal passage, with lower clouds lifting/eroding generally from west to east this afternoon. There is some uncertainty regarding whether the Acadiana terminals will escape MVFR this evening, but for now have leaned toward the more optimistic guidance. Nearly calm winds and recent rains could lead to some VSBY restrictions overnight into MON morning, and have trended in that direction though not as aggressively as some of the guidance. 13 && .MARINE... Issued at 410 AM CST Sun Jan 8 2023 Onshore flow along with scattered to numerous showers and thunderstorms will continue ahead of a cold front forecast to push across the coastal waters today. Modest offshore flow is expected in the wake of the front, with rains ending by late this afternoon or early evening. Winds will decrease and become more easterly on Monday, with a light onshore flow returning Tuesday. This onshore flow is expected to increase Wednesday and Wednesday night ahead of another cold front forecast to sweep through the coastal waters on Thursday. 13 && .PRELIMINARY POINT TEMPS/POPS... AEX 68 43 63 46 / 60 0 10 10 LCH 68 46 64 49 / 90 0 10 20 LFT 70 48 65 51 / 90 0 10 20 BPT 70 49 66 51 / 80 0 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...13 LONG TERM....87 AVIATION...13
Hazardous weather outlook, Jan 8, 5:58 AM CST, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 558 AM CST Sun Jan 8 2023 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-091200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 558 AM CST Sun Jan 8 2023 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. A cold front will continue to slowly push through the region today, with widespread showers and some thunderstorms expected. Some storms could produce locally heavy rainfall, but organized severe weather is not expected at this time. Rains will come to an end by late this afternoon or early evening as cooler and drier air pushes in behind the front. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered showers can be expected as a cold front sweeps through the area on Thursday. Winds behind the front will be breezy along with temperatures dropping into the 40s. Wind chill values will be in the 30s. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-091200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 558 AM CST Sun Jan 8 2023 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. A cold front will continue to slowly push through the region today, with widespread showers and some thunderstorms expected. Organized severe weather is not expected at this time. Rains will come to an end by late this afternoon or early evening as cooler and drier air pushes in behind the front on modest offshore flow. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Small Craft Advisory is likely to be needed Thursday as winds behind a cold front forecast to push through the area are expected to meet and exceed criteria. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 7:04 PM CST | Special Weather Statement | LCH | Rapides | 56 min |
| Jan 8, 1:54 AM CST | Special Weather Statement | LCH | Allen | 36 min |
| Jan 8, 2:29 AM CST | Special Marine Warning | LCH | 61 min | |
| Jan 8, 4:15 AM CST | Flash Flood Warning | LCH | Allen, Beauregard, Evangeline, Vernon | 3 hr |
| Jan 8, 6:56 AM CST | Flash Flood Warning | LCH | Acadia, Calcasieu, Jefferson Davis | 53 min |
| Jan 8, 10:01 AM CST | River Flood Warning | LCH | Calcasieu | 21 days |
| Jan 7, 10:24 PM CST | Special Weather Statement | LCH | Tyler | 51 min |
| Jan 7, 10:44 PM CST | Flash Flood Warning | LCH | Jasper, Tyler | 3 hr |
| Jan 7, 11:44 PM CST | Special Weather Statement | LCH | Newton | 46 min |
| Jan 8, 1:40 AM CST | Special Weather Statement | LCH | Hardin, Orange | 35 min |
| Jan 8, 2:34 AM CST | Flash Flood Warning | LCH | Jasper, Tyler | 4 hr |
Nearby
River Flood Warnings in Louisiana, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.